Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 79, NWS Eureka, CA

October 10, 2020

NWS Eureka, CA issued this small craft advisory at Oct 10, 2020, 2:59 AM PDT. It took effect at Oct 11, 2020, 12:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2020, 2:59 AM PDT (09:59 UTC)
In effect from
Oct 11, 2020, 12:00 AM PDT
Expired
Oct 11, 2020, 9:00 PM PDT
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

092 
WHUS76 KEKA 100959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Sat Oct 10 2020

PZZ470-101800-
/O.NEW.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 AM PDT Sat Oct 10 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PDT SUNDAY...

* WHAT...Seas 9 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 10 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
553 
WHUS76 KEKA 101507
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
807 AM PDT Sat Oct 10 2020

PZZ470-102315-
/O.CON.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
807 AM PDT Sat Oct 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM PDT SUNDAY...

* WHAT...Long period waves building to 9 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 10 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
107 
WHUS76 KEKA 102305
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
405 PM PDT Sat Oct 10 2020

PZZ470-110715-
/O.CON.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
405 PM PDT Sat Oct 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM PDT SUNDAY...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 10 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
946 
WHUS76 KEKA 110319
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
819 PM PDT Sat Oct 10 2020

PZZ475-111130-
/O.EXB.KEKA.SC.Y.0079.201011T1300Z-201011T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
819 PM PDT Sat Oct 10 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM PDT SUNDAY...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 AM to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-111130-
/O.EXT.KEKA.SC.Y.0079.201011T0700Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
819 PM PDT Sat Oct 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM PDT SUNDAY...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
028 
WHUS76 KEKA 110954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 AM PDT Sun Oct 11 2020

PZZ455-111800-
/O.NEW.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-111800-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-111800-
/O.CON.KEKA.SC.Y.0079.201011T1300Z-201011T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT
THIS MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 AM to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
048 
WHUS76 KEKA 111020
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
320 AM PDT Sun Oct 11 2020

PZZ475-111830-
/O.EXT.KEKA.SC.Y.0079.201011T1300Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-111830-
/O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-111800-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
004 
WHUS76 KEKA 111609
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
909 AM PDT Sun Oct 11 2020

PZZ470-111715-
/O.CAN.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
909 AM PDT Sun Oct 11 2020


$$

PZZ455-120015-
/O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
909 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-120015-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
909 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
282 
WHUS76 KEKA 112123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
223 PM PDT Sun Oct 11 2020

PZZ455-120400-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
223 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-120400-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
223 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
922 
WHUS76 KEKA 120351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 PM PDT Sun Oct 11 2020

PZZ455-120500-
/O.EXP.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


$$

PZZ475-120500-
/O.EXP.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


$$

PZZ450-121200-
/O.NEW.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/
Pt St George to Cape Mendocino out 10 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM PDT MONDAY...

* WHAT...Seas around 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From noon to 6 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-121200-
/O.NEW.KEKA.SC.Y.0081.201012T1300Z-201013T0100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY...

* WHAT...Seas 9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 6 AM to 6 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:27 PM PDT, 12 hours 32 minutes earlier.

Area forecast discussion, Oct 9, 2:27 PM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
227 PM PDT Fri Oct 9 2020

.SYNOPSIS...Cooler and more humid conditions accompanied by
occasionally breezy west to southwest winds are expected across
the region through Saturday. In addition, light rain will be
possible Saturday, with the highest accumulations up to an inch
expected over portions of Del Norte County, with lower values less
than a tenth of an inch probable across Mendocino and Lake
Counties. Otherwise, warmer and drier weather accompanied by
periods of gusty east to northeast winds will be likely during
much of next week.

&&

.DISCUSSION...An upper low was in the process of moving southeast
toward the SRN CA coast this afternoon, while a large upper trough
was digging toward the PAC NW. The northern trough is forecast to
aid in light shower development over NWRN CA tonight into
Saturday...first impacting Del Norte and Humboldt Counties by
midnight, and then the remainder of the EKA CWA during mid to late
Saturday morning. The heaviest rainfall totals are still expected
over the windward facing slopes of Del Norte County, where values
near an inch will be possible. Lower amounts from 0.2 to 0.5 inch
will be possible in Humboldt County...0.1 to 0.4 inch across
Trinity County...and generally less than a tenth of an inch in
Mendocino and Lake Counties.

Precipitation is then forecast to exit the region during Saturday
night. Partial clearing early Sunday morning may support valley
fog, as well as patchy frost across the colder wind sheltered
valleys of Trinity County. Otherwise, another upper disturbance
may aid in a second round of light rainfall across mainly Del
Norte County during Monday. Thereafter, upper ridging is forecast
to occur over the NERN PAC and West Coast. That evolution will
lead to an offshore component to the low-level flow regime
favorable for dry weather and moderating temperatures during much
of next week.

Garner

&&

.AVIATION...Widespread clearing has left much of northwestern CA
under clear skies early this afternoon...however satellite imagery
is showing stratus quickly pushing back toward the coast. A
period of intermittent VFR to MVFR conditions is possible for the
rest of this afternoon before MVFR becoming IFR ceilings likely
thicken along the coast once again this evening and tonight ahead
of an approaching cold front. Low ceilings and eventually impacted
visibilities should last into Saturday, with light rain expected
along the north coast by Saturday morning. Inland areas will
generally be VFR overnight tonight before MVFR ceilings develop as
the front moves overhead Saturday. Gradually increasing southwest
flow today has shifted the smoke layers aloft to areas near and
north/east of the fires, and this pattern is expected to continue
through tomorrow.

&&

.MARINE...Combined seas currently remain around 4 feet and are
accompanied by light southerly winds over the coastal waters.
Southerly winds are expected to build later this afternoon over
the outer waters and around Cape Mendocino ahead of an approaching
cold front, potentially reaching to around 20 kts by early
Saturday morning. This front will pass through during the day on
Saturday, bringing with it a few gusts reaching up to around 25
kt, with a period of briefly steeper southerly seas approaching 5
ft. Combined seas still look to build to 9 to 10 ft Saturday night
into Sunday as a west-northwest swell builds in, along with
relatively benign northerly winds developing in the wake of the
front. Marginal Small Craft Advisory conditions will be possible
as these northerlies slowly strengthen through this weekend,
particularly across the waters south of the cape on Sunday. There
is the potential for stronger northerly winds and rougher seas mid
to late next week, especially over the outer waters, as a thermal
trough strengthens near the coast.

&&

.FIRE WEATHER...An upper ridge is forecast to amplify slightly
over the NERN PAC during middle to late portions of next week. As
that happens, surface high pressure will strengthen over the
intermountain west and aid in increasing east-northeast winds
across the ridges of northwest California. A dry continental
airmass will subsequently spread across the region and aid in
lowering humidity values. The combination of warm dry conditions
and gusty winds will support an elevated to locally critical fire
weather threat from Wednesday through Friday.

Garner

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 9, 4:45 AM PDT, 22 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
445 AM PDT Fri Oct 9 2020

CAZ101>115-101145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
445 AM PDT Fri Oct 9 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.